Alert archive / Wisconsin / River Flood Warnings in 2020
River Flood Warning 19, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Mar 29, 2020, 9:23 PM CDT for Marathon County, Wisconsin. It took effect at Mar 30, 2020, 1:00 AM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2020, 9:23 PM CDT (02:23 UTC)
- In effect from
- Mar 30, 2020, 1:00 AM CDT
- Expired
- Mar 30, 2020, 11:45 AM CDT
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 127 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wisconsin River at Rothschild (ROTW3).
- Action stage
- 18 ft
- Minor stage
- 25 ft
- Moderate stage
- 27 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05398000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
617
WGUS43 KGRB 300223
FLWGRB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Green Bay WI
923 PM CDT Sun Mar 29 2020
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Wisconsin River at Rothschild affecting Marathon County.
For the Wisconsin River...including Wausau, Rothschild, Whiting Dam,
Stevens Point...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
Additional information is available at www.weather.gov/grb
The next statement will be issued Monday afternoon by 1200 PM CDT.
&&
WIC073-301700-
/O.NEW.KGRB.FL.W.0019.200330T0600Z-200401T0731Z/
/ROTW3.1.ER.200330T0600Z.200331T0000Z.200331T1330Z.NO/
923 PM CDT Sun Mar 29 2020
The National Weather Service in Green Bay has issued a
* Flood Warning for
the Wisconsin River at Rothschild.
* From late tonight to late Tuesday night.
* At 7:40 PM CDT Sunday the stage was 25.0 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 25.3 feet
Monday evening. It will then fall below flood stage Tuesday
morning.
* Impact...At 25.0 feet, a public boat landing on the west side of
the river is covered with water.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
Hykin1 follow-up statement
650
WGUS83 KGRB 301645
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1145 AM CDT Mon Mar 30 2020
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Wisconsin River at Rothschild affecting Marathon County.
WIC073-301745-
/O.CAN.KGRB.FL.W.0019.000000T0000Z-200401T0731Z/
/ROTW3.1.ER.200330T0600Z.200331T0000Z.200331T1330Z.NO/
1145 AM CDT Mon Mar 30 2020
...The Flood Warning for the Wisconsin River at Rothschild has been
cancelled...
The Flood Warning is cancelled for
the Wisconsin River at Rothschild.
* At 10:40 AM CDT Monday the stage was 24.6 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will continue to fall and remain below flood
stage.
&&
LAT...LON 4489 8961 4478 8964 4469 8961 4469 8973
4477 8976 4489 8967
$$
KJWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 29, 7:53 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Mar 29, 7:53 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 753 PM CDT Sun Mar 29 2020 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Monday Issued at 248 PM CDT Sun Mar 29 2020 Main forecast concern to actually be more hydrological as last night's heavy rain has caused several rivers to go into minor flood stage. The 19Z MSAS surface analysis showed the strong area of low pressure near Escanaba MI with a trough extended southwest through eastern WI. A ridge of high pressure was located over the northern Plains. Visible satellite imagery indicated a plethora of clouds rotating around the low pressure over the Great Lakes and Upper Midwest. Under these clouds, the radar mosaic had one band of rain showers headed into Lake MI with a secondary band of mainly rain showers over western WI. Cyclonic flow/wrap-around moisture to continue over northeast WI tonight, although weakening lift and forcing should limit additional light precipitation to the evening hours. Temperatures will cool enough over north-central WI to allow rain to turn to snow before ending. Parts of Vilas County could see a light accumulation (< 1"). Have delayed the back edge of the clouds until Monday, thus mainly cloudy skies to persist through the night. A steady northwest wind at 10 to 20 mph with higher gusts will continue tonight and when combined with the clouds, min temperatures are forecast to only fall into the upper 20s north- central WI, middle 30s east-central WI. A ridge of high pressure is progged to move into the western Great Lakes region on Monday, bringing a gradual decrease in clouds from west to east. It may take under later in the afternoon before the clearing reaches the lakeshore counties. gusty north-northwest winds will persist through at least the morning hours (especially over eastern WI) before slowly subsiding during the afternoon. Max temperatures to range from around 40 degrees far northeast WI, to the lower 50s over parts of central WI. .LONG TERM...Monday Night Through Sunday Issued at 248 PM CDT Sun Mar 29 2020 Fairly quiet weather expected through at least mid-week before the next chance of precipitation arrives toward the end of the work week. Otherwise, rivers will continue to be elevated through much of the week. Monday night through Tuesday night: High pressure and drier air will build across the area through Tuesday night. This will keep conditions fairly quiet with partly to mostly cloudy skies through this time period. The best chance of seeing partly cloudy skies will be central and north-central portions of Wisconsin. High temperatures are forecast to be in the 40s to around 50 with overnight lows mainly in the 30s. Both highs and lows will be highly dependent upon sky cover. Wednesday through Friday: The high pressure ridge is expected to shift eastward through the day Wednesday, allowing more moist southerly flow to increase. This will be ahead of the next upper trough and weak surface low arriving from the northern Plains. There may be just enough forcing ahead of these features to touch of some light precipitation; however, the low weakens further as it shifts eastward into the area. Only kept slight chances of precipitation for Wednesday afternoon and evening and kept it largely to central and north-central WI. As a trough begins digging into the western CONUS, a surface low is expected to develop across the central Plains. This is expected to lead to WAA across the Mississippi Valley into Great Lakes region as an inverted trough stretches through the area. The combination of these features will lead to continued chances of rain across the area through Thursday. Models then bring a cold front through eastern Wisconsin Friday afternoon. This would bring a better chance of rain to all of the area and possibly some thunderstorms. There continues to be some timing and placement issues, which is expected this far out; however, it is likely that the weather will become more unsettled Thursday into Friday. Temperatures are expected to be near to above normal through this time period. Rest of the extended: Models are pointing toward a surface ridge building across the area for next weekend; however, there are hints that a couple shortwaves could pass through the area. Moisture is expected to be very limited, so most of the weekend may end up being dry. At this point, with the significant differences in the models, will stick with a consensus of the blended models. This will place only small chances of light precipitation across the area during this time period. Temperatures will be near to slightly above normal. && .AVIATION...for 00Z TAF Issuance Issued at 752 PM CDT Sun Mar 29 2020 MVFR conditions will persist tonight into Monday morning in the moist, deep cyclonic flow across the area. Clouds will decrease from west to east during the day Monday, allowing for a return to VFR conditions. && .HYDROLOGY... Issued at 248 PM CDT Sun Mar 29 2020 Due to the heavy rains from last night, several sites along the Wisconsin, Wolf, Peshtigo and Marinette Rivers have gone into minor Flood Stage. A number of other locations have seen water levels go above bankfull. Anticipate additional runoff early this week, thus river levels are forecast to slowly rise until mid-week before starting to fall. Residents living near rivers or streams should closely monitor water levels and be prepared to seek higher ground if flooding becomes imminent. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kallas LONG TERM......Cooley AVIATION.......Skowronski HYDROLOGY......Kallas
Hazardous weather outlook, Mar 29, 9:21 PM CDT, 2 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 921 PM CDT Sun Mar 29 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 921 PM CDT Sun Mar 29 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Hazardous conditions are expected near streams and rivers due to high water levels and fast flows resulting from recent rainfall. Roads and sidewalks in northern Wisconsin could become slippery overnight due to occasional light snow and refreezing of water from recent rainfall and snowmelt. .DAYS TWO THROUGH SEVEN...Monday through Sunday Runoff from the weekend rainfall could cause some rivers to rise above bankfull or surpass minor flood stage during the upcoming work week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any flooding to the National Weather Service in Green Bay. LMZ521-522-541>543-301100- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 921 PM CDT Sun Mar 29 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability for widespread hazardous weather is low. Skowronski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 2:25 AM CDT | River Flood Warning | GRB | Marinette | 3 days |
| Mar 30, 7:37 AM CDT | River Flood Warning | GRB | Marinette | 51 hr |
| Mar 30, 1:15 PM CDT | River Flood Warning | GRB | Marinette | 10 days |
| Mar 30, 1:52 PM CDT | River Flood Warning | GRB | Wood | 41 hr |
Nearby
River Flood Warnings in Wisconsin, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.